Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 8, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 30, 2022, 3:08 AM MST. It took effect at Jan 30, 2022, 5:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2022, 3:08 AM MST (10:08 UTC)
- In effect from
- Jan 30, 2022, 5:00 PM MST
- Expired
- Jan 31, 2022, 5:00 PM MST
- In force
- 24 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
553 WWUS75 KTFX 301008 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 308 AM MST Sun Jan 30 2022 MTZ009-010-048-310000- /O.UPG.KTFX.HW.A.0004.220131T0000Z-220201T0100Z/ /O.NEW.KTFX.HW.W.0008.220131T0000Z-220131T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 308 AM MST Sun Jan 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 5 PM this afternoon to 2 PM MST Monday. * IMPACTS...High winds may move loose debris and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011>014-044>047-049>051-054-310000- /O.CON.KTFX.HW.A.0004.220131T0900Z-220201T0100Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Blaine-Eastern Teton-Judith Basin-Fergus- Meagher- Including the following locations: Fairfield, Deep Creek Pass, Raynesford, Shelby, Martinsdale, Havre, MacDonald Pass, Rogers Pass, Sunburst, Harlem, Great Falls, Lewistown, Flesher Pass, Kings Hill Pass, Hays, Lincoln, Brady, Stanford, Rudyard, Cascade, Grass Range, Lewistown Divide, Dutton, Chester, Chinook, Conrad, Big Sandy, Carter, Rocky Boy, Whitlash, Winifred, Helena, Fort Benton, White Sulphur Springs, Hobson, and Belt 308 AM MST Sun Jan 30 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Portions of central, north central, and west central Montana. * WHEN...From late tonight through Monday afternoon. * IMPACTS...High winds may move loose debris and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...A period of strong west to northwest winds are expected along and behind a cold front that will pass from west to east on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$
5 follow-up statements
396 WWUS75 KTFX 301940 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1240 PM MST Sun Jan 30 2022 MTZ011-047-051-311200- /O.UPG.KTFX.HW.A.0004.220131T0900Z-220201T0100Z/ /O.EXB.KTFX.HW.W.0008.220131T1300Z-220201T0000Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 1240 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST MONDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From 6 AM to 5 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-311200- /O.UPG.KTFX.HW.A.0004.220131T0900Z-220201T0100Z/ /O.EXB.KTFX.HW.W.0008.220131T0900Z-220131T2100Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 1240 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 2 PM MST MONDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 2 AM to 2 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-311200- /O.CON.KTFX.HW.W.0008.220131T0000Z-220131T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1240 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST MONDAY... * WHAT...West winds 30 to 40 mph, with gusts up to 75 mph possible. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From 5 PM this afternoon to 2 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Brusda
438 WWUS75 KTFX 310346 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 846 PM MST Sun Jan 30 2022 MTZ009-010-048-311315- /O.CON.KTFX.HW.W.0008.000000T0000Z-220131T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 846 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 2 PM MST Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-311315- /O.CON.KTFX.HW.W.0008.220131T0900Z-220131T2100Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 846 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM MST MONDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...From 2 AM to 2 PM MST Monday. Strongest winds are likely Monday morning through early afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-047-051-311315- /O.CON.KTFX.HW.W.0008.220131T1300Z-220201T0000Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 846 PM MST Sun Jan 30 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 5 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...From 6 AM to 5 PM MST Monday. Strongest winds are likely early Monday afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
636 WWUS75 KTFX 311011 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 311 AM MST Mon Jan 31 2022 MTZ009-010-048-312100- /O.CON.KTFX.HW.W.0008.000000T0000Z-220131T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 311 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 75 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ012>014-044>046-049-050-054-312100- /O.CON.KTFX.HW.W.0008.000000T0000Z-220131T2100Z/ Cascade-Chouteau-Central and Southern Lewis and Clark-Toole- Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Shelby, Martinsdale, Fairfield, MacDonald Pass, Rogers Pass, Sunburst, Great Falls, Flesher Pass, Kings Hill Pass, Lincoln, Brady, Stanford, Cascade, Dutton, Chester, Conrad, Big Sandy, Carter, Whitlash, Helena, Fort Benton, White Sulphur Springs, Belt, and Hobson 311 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph expected. * WHERE...Cascade, Judith Basin, Meagher, Chouteau, Eastern Pondera, Eastern Teton, Liberty, Toole and Central and Southern Lewis and Clark Counties. * WHEN...Until 2 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ011-047-051-010000- /O.CON.KTFX.HW.W.0008.220131T1300Z-220201T0000Z/ Hill-Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Rudyard, Rocky Boy, Havre, Winifred, Grass Range, Lewistown, Chinook, and Harlem 311 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...Fergus, Blaine and Hill Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Pierce
534 WWUS75 KTFX 312038 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 138 PM MST Mon Jan 31 2022 MTZ011-312145- /O.CAN.KTFX.HW.W.0008.000000T0000Z-220201T0000Z/ Hill- 138 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING IS CANCELLED... While strong and gusty north winds will continue through the remainder of the afternoon, the threat for High Winds has ended across the region. $$ MTZ009-010-013-044>046-048-049-312145- /O.EXP.KTFX.HW.W.0008.000000T0000Z-220131T2100Z/ Northern Rocky Mountain Front-Eastern Glacier-Chouteau-Toole- Liberty-Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 138 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... While strong and gusty north winds will continue through the remainder of the afternoon, the threat for High Winds has ended across the region. $$ MTZ012-014-050-054-010000- /O.EXT.KTFX.HW.W.0008.000000T0000Z-220201T0000Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin-Meagher- Including the following locations: Lincoln, Raynesford, Helena, Hobson, Deep Creek Pass, Martinsdale, Cascade, MacDonald Pass, Great Falls, Rogers Pass, White Sulphur Springs, Kings Hill Pass, Stanford, Flesher Pass, and Belt 138 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph, with gusts up to 60 mph. * WHERE...Cascade, Judith Basin, Meagher and Central and Southern Lewis and Clark Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ047-051-010000- /O.CON.KTFX.HW.W.0008.000000T0000Z-220201T0000Z/ Blaine-Fergus- Including the following locations: Hays, Lewistown Divide, Winifred, Grass Range, Lewistown, Chinook, and Harlem 138 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph, with gusts up to 60 mph. * WHERE...Fergus and Blaine Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Moldan
749 WWUS75 KTFX 312350 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 450 PM MST Mon Jan 31 2022 MTZ012-014-047-050-051-054-010100- /O.EXP.KTFX.HW.W.0008.000000T0000Z-220201T0000Z/ Cascade-Central and Southern Lewis and Clark-Blaine-Judith Basin- Fergus-Meagher- Including the following locations: Deep Creek Pass, Raynesford, Martinsdale, MacDonald Pass, Rogers Pass, Lewistown Divide, Great Falls, Lewistown, Flesher Pass, Kings Hill Pass, Hays, Lincoln, Stanford, Cascade, Grass Range, Chinook, Harlem, Winifred, Helena, White Sulphur Springs, Belt, and Hobson 450 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Gusty northwest winds behind the earlier cold frontal passage have decreased over the last couple of hours. A few isolated wind gusts may still exceed 45 mph into early this evening, especially in Blaine, Fergus, and Judith Basin Counties, but the overall threat for damaging winds has ended. Therefore, the High Wind Warning is being allowed to expire. $$ SC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 29, 10:25 PM MST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 29, 10:25 PM MST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1025 PM MST Sat Jan 29 2022 Aviation Section Updated. .UPDATE... Only adjustment to current forecast was to increase cloud cover over north central and central Montana to reflect the widespread high cloudiness expected overnight into Sunday. Otherwise, the main concern will be the winds over the plains. They have decreased quite a bit this evening, but they should start increasing again after 9 pm and remain breezy and gusty overnight into the early morning hours due to an increase in low- to mid-level winds (850-700 mb layer winds). A decrease in these winds is then likely for the mid- to late-morning hours, but the afternoon will bring better mixing of mid-level winds down to the surface, for winds similar to or slightly stronger than those from today. The temperature inversion should remain in place over southwest Montana, limiting the potential for winds to mix into the valleys. -Coulston && .SYNOPSIS... Mild weather will continue through the weekend, with periods of windy conditions over the plains. Temperature inversions may keep the southwest valleys cooler than other locations. A cold front will move through the region on Monday and usher in a colder weather pattern with periods of mostly light snow. && .AVIATION... 1025 PM MST Sat Jan 29 2022 (30/06Z TAF period) VFR conditions will persist through at least the next 24 hours across north central, central, and southwest Montana with mainly mid- and high- level cloudiness passing overhead. However, the greater concern continues to be winds. The west- northwest flow aloft will gradually increase through the period, continuing mountain wave turbulence with periods of low level wind shear (mainly over the plains). Temperature inversions will keep winds light in some central and southwest valleys through the period, but KEKS will continue to have gusty southerly winds. Over the plains, periodic gusty southwest winds will become more persistent by 06Z, likely becoming more periodic again after 12Z, then persistent and similar to today's afternoon winds after 18Z. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 445 PM MST Sat Jan 29 2022/ Remainder of this afternoon through Sunday...Anticyclonic northwesterly flow continues over the region, yielding mild, and dry weather, with gusty southwesterly winds at times over the plains and Rocky Mountain Front. Inversions over the southwest valleys have afternoon temperatures struggling to reach the 30s, while 40s and even some 50 degree readings are being observed over the plains. Similar conditions can be expected for Sunday, though there may be more high and mid-level cloudiness and slightly stronger winds. Sunday night through next Saturday...A strong Pacific cold front quickly passes through the region Monday morning, before an Arctic boundary moves into the plains later in the day. As this weather system approaches on Sunday night, surface winds initially increase along the Rocky Mountain Front and then spread eastward Monday morning with the Pacific frontal passage. High Wind Watches were posted for the Rocky Mountain Front and much of central /north-central Montana due to H700 winds falling in the 50 to 70 kt range and cold air advection lending a hand to transfer strong gusts to the surface. Light snow then begins to fill in over the plains as temperatures fall into teens and even the single digits following the passage of the second cold front later in the day. Even though not much snow is expected for lower elevations with the initial front, there will be sufficient cold air aloft for the development of banded light to moderate snow showers to develop Monday morning. A series of disturbances will then bring additional chances for light snow and allow the cold air to enter the southwest Tuesday and Wednesday. Wind chill products will likely be needed for this period, especially Wednesday, when the most widespread and intense cold is expected. The latest 48 hr probabilistic snowfall guidance for the Monday through Wednesday period has a 70 percent chance that accumulations will be less than 4 inches for lower elevation areas, though higher amounts are expected along the Rocky Mountain Front and the central mountain ranges. A Winter Weather Advisory was issued for the Rocky Mountain Front zones Sunday night through Tuesday morning, with additional winter highlights possible for other areas within the next day or so. Temperatures moderate closer to the seasonal average for the latter half of the work week, with some cooling possible next weekend. -RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 34 49 31 37 / 0 10 0 40 CTB 31 44 27 35 / 0 0 20 70 HLN 12 34 25 36 / 0 0 10 30 BZN 12 33 19 34 / 0 0 10 40 WYS -12 30 6 25 / 0 0 10 60 DLN 9 35 20 32 / 0 0 10 30 HVR 31 48 31 40 / 0 0 0 50 LWT 27 45 29 35 / 0 10 0 40 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Sunday night through Monday afternoon Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Pondera...Eastern Teton...Fergus...Hill... Judith Basin...Liberty...Meagher...Toole. Winter Weather Advisory from 11 PM Sunday to 5 AM MST Tuesday Northern Rocky Mountain Front...Southern Rocky Mountain Front. High Wind Watch from Sunday afternoon through Monday afternoon Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jan 29, 11:30 PM MST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 PM MST SAT JAN 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM NON-TSTM WND GST 2 SE BROWNING 48.54N 112.98W
01/29/2022 M61 MPH GLACIER MT MESONET
MESONET STATION MTBWG BROWNING (MT DOT).
&&Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.